Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 82, NWS Quad Cities, IA

June 6, 20084 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 6, 2008, 1:50 AM CDT for 4 counties in Iowa. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2008, 1:50 AM CDT (06:50 UTC)
Expired
Jun 6, 2008, 2:30 AM CDT
In force
40 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Benton County, IA, Buchanan County, IA, Delaware County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 131 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 2:02 AM CDTTSTM WND DMGE Urbana, IADAMAGE TO SEVERAL IOWA DOT BUILDINGS AT THE INTERSECTION OF I-380 AND HIGHWAY 150. ROOF OFF SALT SHED. POLE BUILDING PARTIALLY DESTROYED. WOOD SHED DESTROYED. STEEL BUILDING SERIOUSLY DAMAGED. DAMAGE OF UNKNOWN EXTENT TO THE BRICK GARAGE.
Jun 6, 2:39 AM CDTTSTM WND GST 45Manchester, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 9:14 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1315 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 060650
SVRDVN
IAC011-019-055-113-060730-
/O.NEW.KDVN.SV.W.0082.080606T0650Z-080606T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
150 AM CDT FRI JUN 6 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BENTON COUNTY IN EAST CENTRAL IOWA...
  NORTHERN LINN COUNTY IN EAST CENTRAL IOWA...
  BUCHANAN COUNTY IN NORTHEAST IOWA...
  WESTERN DELAWARE COUNTY IN NORTHEAST IOWA...

* UNTIL 230 AM CDT.

* AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED APPROXIMATELY 6 MILES SOUTHWEST
  OF VINTON...AND MOVING NORTHEAST AT 69 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
  AUBURN...URBANA...CENTER POINT...BRANDON...WALKER...CENTRAL CITY...
  PARIS...TROY MILLS...ROWLEY...COGGON...QUASQUETON...INDEPENDENCE...
  RYAN...WINTHROP...MASONVILLE...HAZLETON...MANCHESTER...AURORA...
  LAMONT AND DUNDEE

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 36 AND 54.

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4243 9141 4220 9146 4217 9175 4215 9230
      4230 9229 4229 9205 4264 9207 4265 9143
TIME...MOT...LOC 0650Z 209DEG 60KT 4214 9206

$$

NICHOLS
2 follow-up statements
000 
WWUS53 KDVN 060716
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
215 AM CDT FRI JUN 6 2008

IAC011-019-055-113-060730-
/O.CON.KDVN.SV.W.0082.000000T0000Z-080606T0730Z/
DELAWARE IA-BUCHANAN IA-BENTON IA-LINN IA-
215 AM CDT FRI JUN 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHERN LINN...NORTHERN BENTON...BUCHANAN AND WESTERN DELAWARE
COUNTIES...

AT 213 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR THREE ELMS COUNTY PARK...OR NEAR INDEPENDENCE...
MOVING NORTHEAST AT 69 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINTHROP...BUFFALO CREEK COUNTY PARK...FONTANA COUNTY PARK...WINTHROP
GOLF COURSE...MASONVILLE...HAZLETON...COFFINS GROVE PARK...MANCHESTER
AIRPORT...MANCHESTER...AURORA...LAMONT...DUNDEE AND BACKBONE STATE
PARK

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 36 AND 54.

THIS THUNDERSTORM HAS A HISTORY OF SEVERAL REPORTS OF STRONG TO 
DAMAGING WINDS OF 60 MPH OR GREATER IN THE PAST 30 MINUTES.

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR EASTERN IOWA.

LAT...LON 4243 9141 4220 9146 4217 9175 4215 9230
      4230 9229 4229 9205 4264 9207 4265 9143
TIME...MOT...LOC 0715Z 209DEG 60KT 4247 9180

$$

NICHOLS
000 
WWUS53 KDVN 060728
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
228 AM CDT FRI JUN 6 2008

IAC011-019-055-113-060738-
/O.EXP.KDVN.SV.W.0082.000000T0000Z-080606T0730Z/
DELAWARE IA-BUCHANAN IA-BENTON IA-LINN IA-
228 AM CDT FRI JUN 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINN...NORTHERN
BENTON...BUCHANAN AND WESTERN DELAWARE COUNTIES EXPIRES AT 230 AM
CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR EASTERN IOWA.
GUSTY WINDS OF 30 TO 45 MPH WILL STILL BE POSSIBLE FOR THE NEXT 30 
MINUTES.

LAT...LON 4243 9141 4220 9146 4217 9175 4215 9230
      4230 9229 4229 9205 4264 9207 4265 9143
TIME...MOT...LOC 0728Z 209DEG 60KT 4266 9165

$$

NICHOLS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:05 PM CDT, 10 hours 45 minutes earlier.

Area forecast discussion, Jun 5, 3:05 PM CDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT THU JUN 5 2008

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM IN CENTRAL NE WILL MOVE NORTHEAST
TONIGHT.  A LARGE SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE
PLAINS THROUGH LATE TONIGHT. THIS MAY BRING A SQUALL LINE INTO
EASTERN IOWA LATE THIS EVENING OR EARLY FRIDAY MORNING.
TEMPERATURES ARE VERY WARM AND MUGGY THIS AFTERNOON AND TONIGHT. THE
REMAINDER OF THE FORECAST CONTAINS ALMOST DAILY CHANCES FOR
THUNDERSTORMS AND HEAVY RAINFALL...AS THE EXCEPTIONALLY ACTIVE JUNE
WEATHER CONTINUES.
..ERVIN

&&

.SHORT TERM...TONIGHT AND FRIDAY....
TONIGHT WE ARE SITTING ON THE EASTERN FRINGE OF A MODERATE RISK OF
SEVERE WEATHER...AND ON WESTERN FRINGE OF ANOTHER FOR TOMORROW.
ESSENTIALLY...THE VERY STRONG CONVECTION OVER THE PLAINS NOW IS
EXPECTED TO MORPH INTO A SQUALL LINE LATER TONIGHT AND MOVE OUR
DIRECTION...NOT ARRIVING INTO THE FORECAST AREA UNTIL LATE
TONIGHT/EARLY FRIDAY MORNING.  WHETHER THIS IS STILL PRODUCING
SEVERE WEATHER OR NOT BY THEN WILL DEPEND ON HOW MUCH CAPE IS STILL
IN THE AIR THIS FAR EAST OF THE MAIN DYNAMICS.  RIGHT NOW WE ARE
UNDER THREAT FOR THUNDERSTORMS PRODUCING HIGH WINDS MOVING INTO THE
WESTERN PORTION OF THE FORECAST AREA.  HOWEVER...THERE IS A GREATER
THREAT OF HEAVY RAIN WITH THESE STORMS...AND HAVE ISSUED A FLASH
FLOOD WATCH FOR AREAS MOST LIKELY TO GET THUNDERSTORMS THROUGH EARLY
MORNING FRIDAY...AND ARE MOST SENSITIVE HYDROLOGICALLY.   FRIDAY IS
TRICKY...AS THE SEVERE THREAT FOR THIS CWA WILL DEPEND ON HOW
QUICKLY WE CAN GET THE EARLY MORNING CONVECTION OUT OF HERE BEFORE
NEW STORMS CAN DEVELOP.  WE WILL HAVE THE 500MB COLD POOL...700MB
DRY SLOT..AND STRONG SOUTHWEST FLOW.  STORMS THAT DEVELOP ARE MOST
LIKELY TO PRODUCE DAMAGING WINDS THAN ANYTHING ELSE.  FREEZING LEVEL
WILL LIKELY BE TOO HIGH FOR HAIL.  WE WILL BE MONITORING THIS
DEVELOPING THREAT CLOSELY OVERNIGHT TONIGHT.   ..LE..

.LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY...
FRIDAY NIGHT THE CONVECTION SWEEPS EAST...AND WE HAVE A SHORT BREAK
FROM THE RAINFALL UNTIL AT LEAST EARLY SATURDAY MORNING.  WITH THE
FLOW OUT OF THE SOUTH AGAIN ALREADY...TEMPERATURES REMAIN AROUND
70.  SATURDAY A FRESH UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA
IN OUR SOUTHWEST FLOW...AND WE CAN EXPECT SOME SCATTERED
THUNDERSTORM ACTIVITY DURING THE LATE MORNING AND AFTERNOON. MAX
TEMPERATURES WILL BE VERY WARM...IN THE MID 80 TO NEAR 90. A WARM
FRONT WILL BE DRAPED FROM WESTERN KANSAS ACROSS NORTHWEST IOWA AND
UP INTO NORTHERN WISCONSIN...AND AN MCS IS EXPECTED TO DEVELOP ALONG
THIS BOUNDARY OVER WESTERN IOWA AND SOUTHERN MINNESOTA...AND MOVE
NORTHEAST.  THIS WILL LEAVE THE FORECAST AREA WITH CHANCES FOR
PRECIPITATION IN THE NORTHWEST...WITH MOVES FURTHER INTO THE CWA AS
THE FRONT SLOWLY SAGS INTO THE AREA SUNDAY.

SUNDAY AND MONDAY ARE CHARACTERIZED BY A WARM FRONT DRAPED ACROSS
THE CWA...BRINGING CHANCES OF THUNDERSTORMS TO EACH DAY.  SOUTH OF
THE BOUNDARY WE SHOULD BE IN THE UPPER 80S...AND DOWN AROUND 80
NORTH.  TUESDAY THE A WAVE THAT RIPPLES ALONG THE FRONT ON MONDAY
MOVES EAST...PUSHING THE FRONT SOUTH AS A COLD FRONT...LETTING US IN
FOR SOME COOLER AND DRIER CONDITIONS FOR TUESDAY.  HOWEVER...THIS IS A NEW
TREND IN THE 12Z GFS MODEL...AND HAVE LEFT IN THE PRECIPITATION
CHANCES AND WARMER TEMPERATURES FROM THE PREVIOUS RUNS AND HPC
PRODUCTS.  LATER SHIFTS CAN SEE IF THIS TREND CONTINUES BEFORE
MAKING CHANGES.  RETURN FLOW BEGINS AGAIN TUESDAY NIGHT...AND
WEDNESDAY THE PRECIPITATION CHANCES RETURN THROUGH THURSDAY...WITH A
BOUNDARY IN THE VICINITY BOTH DAYS.  MAX TEMPERATURES SHOULD
CONTINUE TO BE IN THE 80S.    ..LE..

&&

.AVIATION...
EXCESSIVE LOW LEVEL MOISTURE WILL KEEP THE POTENTIAL FOR OCCASIONAL
MVFR CIGS GOING INTO THE LATE AFTERNOON HOURS...BEFORE THE CIG
HEIGHT LIFTS TO 3500 FG AGL AND ABOVE BY 21Z.  A COLD FRONT WILL
APPROACH THE AREA BY MORNING...BUT AHEAD OF THIS...A LARGE LINE OF
THUNDERSTORMS WILL MOVE TOWARD EASTERN IOWA LATE TONIGHT AND EARLY
FRIDAY.  THIS LINE SHOULD BE WEAKENING...BUT MAY PROVIDE CID WITH A
WIND GUST ABOVE 45KTS AS IT MOVES EAST. BY MORNING...ALL SITES WILL
SEE A RISK OF SCATTERED THUNDERSTORMS THROUGH EARLY AFTERNOON. THESE
STORMS MAY BE SEVERE WITH STRONG WINDS. ..ERVIN..

&&

.HYDROLOGY...
TODAY CONTINUES THE SERIES OF BUSY HYDRO DAYS THIS WEEK...WITH
EXTENSIVE SCRUTINY OF RIVERS AND THEIR FORECASTS...AS WELL AS
COORDINATION BETWEEN THE U.S. ARMY CORPS OF ENGINEERS AND EMERGENCY
MANAGEMENT OFFICIALS.

REPEATED HEAVY RAINFALL OVER THE PAST FEW WEEKS HAS RESULTED IN SOIL
MOISTURE AT NEAR-RECORD HIGH LEVELS FOR THIS TIME OF YEAR ACROSS
MUCH OF EASTERN IOWA. TRIBUTARY RIVERS TO THE MISSISSIPPI RIVER IN
IOWA ARE BEARING THE BRUNT OF THE CURRENT AND FORECAST FLOODING.
MINOR TO MODERATE FLOODING IS ONGOING OR EXPECTED IN MANY
LOCATIONS...WITH MAJOR FLOODING ON THE IOWA RIVER UPSTREAM OF
CORALVILLE RESERVOIR /MARENGO/. MINOR TO MODERATE FLOODING IS
EXPECTED AT MANY LOCATIONS ALONG THE MISSISSIPPI RIVER FROM NEW
BOSTON LD17 DOWNSTREAM...WITH MODERATE WITHIN-BANK RISES EXPECTED
UPSTREAM OF THERE INCLUDING THE QUAD CITIES...CLINTON AND DUBUQUE.

ONE MAJOR CHANGE TODAY WAS THE ISSUANCE OF A RIVER FLOOD WARNING FOR
THE IOWA RIVER IN THE IOWA CITY AND CORALVILLE AREAS. THE IOWA RIVER
THERE IS NOW EXPECTED TO EXCEED FLOOD STAGE FOR ONLY THE SECOND TIME
SINCE THE HISTORIC FLOOD OF 1993...AND CREST AT THE SECOND HIGHEST
LEVEL IN RECENT HISTORY /NEXT TO THE CREST IN THE 1993 FLOOD/. THE
IOWA RIVER WILL GO HIGHER ALL THE WAY DOWNSTREAM TO WAPELLO...DUE TO
INCREASED OUTFLOWS FROM THE CORALVILLE RESERVOIR. THE U.S. ARMY
CORPS OF ENGINEERS INCREASED OUTFLOW TODAY TO 12000 CFS...TO TRY TO
PRESERVE THE REMAINING WATER STORAGE AND FLOOD CONTROL CAPACITY AT
THE RESERVOIR. OUTFLOWS MAY GO HIGHER THIS WEEKEND IF ADDITIONAL
RAIN OCCURS.

LOOKING AHEAD...HEAVY RAIN REMAINS A THREAT...ESPECIALLY FOR OUR
IOWA RIVERS AS WELL AS THE MISSISSIPPI RIVER...THROUGH THE END OF
NEXT WEEK. THE WEATHER PATTERN THAT HAS BROUGHT US THE HEAVY RAIN
THUS FAR SHOWS NO INDICATION OF CHANGING. THUS RIVERS AND THEIR
FORECASTS...INCLUDING CORALVILLE RESERVOIR AND THE IOWA RIVER IN THE
IOWA CITY AND CORALVILLE AREAS...WILL HAVE TO CONTINUE TO BE
MONITORED CLOSELY.

..JAZ..
&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH FRIDAY
     MORNING FOR BENTON-BUCHANAN-DELAWARE-DUBUQUE-IOWA-JEFFERSON-
     JOHNSON-JONES-KEOKUK-LINN-WASHINGTON.

IL...NONE.
MO...NONE.
&&

LE/ERVIN/JAZ
Hazardous weather outlook, Jun 5, 5:49 AM CDT, 20 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
549 AM CDT THU JUN 5 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-061100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
549 AM CDT THU JUN 5 2008

...MODERATE SEVERE WEATHER RISK FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
NORTHWEST OF A LINE FROM STERLING ILLINOIS TO KEOKUK IOWA. THE
GREATEST SEVERE WEATHER RISK WILL BE EARLY THIS MORNING IN THE
FORM OF DAMAGING WIND...WITH A LESSER POTENTIAL FOR LARGE HAIL AND
TORNADOES. ON-GOING STRONG TO SEVERE THUNDERSTORMS WILL EXIT THE
AREA LATE THIS MORNING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON...MAINLY NORTH OF INTERSTATE 80. THESE ARE NOT
EXPECTED TO BE SEVERE...BUT MAY PRODUCE HEAVY RAINFALL.

THUNDERSTORMS THIS MORNING WILL PRODUCE HEAVY RAINFALL RATES AND
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 AM FOR MUCH OF EASTERN
IOWA AND FAR NORTHWEST ILLINOIS. PLEASE SEE THE FLASH FLOOD WATCH
STATEMENT FOR MORE DETAILED INFORMATION.

TONIGHT...THUNDERSTORMS ARE LIKELY MAINLY WEST OF THE MISSISSIPPI
RIVER AFTER MIDNIGHT. SOME OF THESE STORMS MAY BE CAPABLE OF
PRODUCING DAMAGING WINDS...SMALL HAIL...AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE STORM PREDICTION CENTER HAS FORECAST A MODERATE RISK OF SEVERE
WEATHER FOR AREAS EAST OF A LINE FROM DUBUQUE IOWA TO MEMPHIS
MISSOURI. THERE IS A SLIGHT RISK FOR AREAS WEST OF THIS LINE.
STRONG TO SEVERE STORMS WILL DEVELOP LATE THURSDAY NIGHT AND
CONTINUE INTO FRIDAY AS A COLD FRONT MOVES ACROSS THE AREA. THE
MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL
AND POSSIBLY TORNADOES. HEAVY RAINFALL WILL ALSO BE POSSIBLE.

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA SATURDAY THROUGH TUESDAY.
IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER.

MINOR TO MAJOR FLOODING WILL CONTINUE ON MANY EASTERN IOWA
TRIBUTARY RIVERS...WITH MINOR FLOODING ALONG THE MISSISSIPPI RIVER
FROM GLADSTONE SOUTHWARD. MORE DETAILED INFORMATION CAN BE FOUND
IN THE LATEST FLOOD STATEMENT PRODUCT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING AND POSSIBLY
AGAIN LATE TONIGHT.

SHEETS

In the hours before

Special weather statement, Jun 6, 1:15 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
115 AM CDT FRI JUN 6 2008

IAZ040-041-051-052-063-064-076-077-087-060800-
BENTON IA-BUCHANAN IA-DELAWARE IA-IOWA IA-JEFFERSON IA-JOHNSON IA-
KEOKUK IA-LINN IA-WASHINGTON IA-
115 AM CDT FRI JUN 6 2008

...HEAVY RAINFALL...GUSTY TO STRONG WINDS POSSIBLE UNTIL 3 AM...

A LINE OF THUNDERSTORMS AND SHOWERS...SOME STRONG WILL MOVE NORTHEAST
PRODUCING HEAVY TO TORRENTIAL HEAVY RAINFALL RATES OF OVER AN INCH
AN HOUR AND GUSTY WINDS OF 25 TO 40 MPH WITH ISOLATED HIGHER GUSTS
POSSIBLE. MANY LOCATIONS...ESPECIALLY ALONG AND WEST OF A MANCHESTER TO
IOWA CITY TO SIGOURNEY LINE COULD EXPERIENCE SIGNIFICANT FLASH FLOODING
IF THEY RECEIVE AN ADDITIONAL INCH OR MORE OF RAINFALL ON TOP OF THE 1
TO 3 INCHES THAT HAS ALREADY FALLEN RECENTLY.  INDIVIDUALS SHOULD SECURE
LOOSE ITEMS FROM THE STRONG WINDS AND BE ON THE LOOKOUT FOR RAPIDLY
RISING WATER LEVELS FROM HEAVY RAINS.

NICHOLS
Local storm report, Jun 6, 1:33 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
133 AM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     NON-TSTM WND DMG WAYLAND                 41.15N 91.66W
06/06/2008                   HENRY              IA   PUBLIC

            SMALL BRANCHES DOWN. WINDS ESTIMATED 40-50 MPH.

0105 AM     NON-TSTM WND DMG KEOTA                   41.37N 91.96W
06/06/2008                   KEOKUK             IA   TRAINED SPOTTER

            4 INCH LIMBS DOWN. 55-65 MPH WINDS ESTIMATED. RELAYED
            FROM WFO DMX.

&&
Local storm report, Jun 6, 1:38 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
138 AM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 AM     TSTM WND GST     BELLE PLAINE            41.90N 92.27W
06/06/2008  E65 MPH          BENTON             IA   CO-OP OBSERVER

            WINDS ESTIMATED AT 60-65 MPH.

0136 AM     TSTM WND GST     BELLE PLAINE            41.90N 92.27W
06/06/2008  E50 MPH          BENTON             IA   LAW ENFORCEMENT

&&
Local storm report, Jun 6, 1:45 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
145 AM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 AM     TSTM WND GST     KEYSTONE                42.00N 92.20W
06/06/2008  E60 MPH          BENTON             IA   EMERGENCY MNGR

            KEYSTONE FIRE DEPARTMENT REPORTED WINDS ESTIMATED AT
            LEAST 60 MPH. POWER IS OUT. RELAYED BY BENTON COUNTY
            EMERGENCY MANAGER.

&&
Local storm report, Jun 6, 1:48 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
148 AM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 AM     TSTM WND GST     VAN HORNE               42.01N 92.09W
06/06/2008  E60 MPH          BENTON             IA   EMERGENCY MNGR

            WINDS ESTIMATED TO BE AT LEAST 60 MPH.

0148 AM     TSTM WND GST     4 SW VAN HORNE          41.97N 92.15W
06/06/2008  M61 MPH          BENTON             IA   TRAINED SPOTTER

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 12:17 AM CDTRiver Flood WarningDVNDelaware, Jones10 hr
Jun 6, 1:20 AM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Keokuk, Linn, Washington55 min
Jun 6, 11:27 AM CDTWind AdvisoryDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more4 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.